Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 22, 2011, 3:39 PM EDT for Coweta County, Fayette County, Georgia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2011, 3:39 PM EDT (19:39 UTC)
- Expired
- Sep 22, 2011, 4:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Atlanta, GA
Counties Coweta County, GA, Fayette County, GA
The radar
The Atlanta radar (KFFC), 8 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1248 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
009
WWUS82 KFFC 221939
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT THU SEP 22 2011
GAZ053-054-222045-
339 PM EDT THU SEP 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COWETA AND FAYETTE
COUNTIES UNTIL 445 PM EDT...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER THE AREA...MOVING NORTHEAST AT 5 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES CAN BE EXPECTED ACROSS
COWETA AND FAYETTE COUNTIES...INCLUDING AREAS AROUND THOMAS
CROSSROADS...SENOIA...TURIN...SHARPSBURG...MORELAND...STARRS
MILL...PEACHTREE CITY...CANNONGATE...TYRONE...KENWOOD...FAYETTEVILLE
AND SANDY CREEK. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3324 8493 3351 8462 3350 8461 3352 8459
3355 8448 3355 8444 3351 8442 3350 8442
3348 8439 3342 8440 3323 8460
TIME...MOT...LOC 1938Z 228DEG 3KT 3337 8458
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 22, 1:50 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 22, 1:50 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 150 PM EDT THU SEP 22 2011 .PREV DISCUSSION... /ISSUED 1001 AM EDT THU SEP 22 2011/ UPDATE... CONTINUED HIGH POPS ACROSS CENTRAL AND A LARGE PORTION OF N GA BUMPING UP THE FAR SE CWA TO 80 PERCENT FOR THE AFTERNOON. SHOWERS PREDOMINATING WITH HEAVY RAIN POTENTIAL BUT STILL THE CHANCE FOR THUNDERSTORMS ANYWHERE AS A MOIST AIRMASS WITH GULF MOISTURE CONTINUES. BDL PREV DISCUSSION... /ISSUED 730 AM EDT THU SEP 22 2011/ .HIGH RAIN CHANCES TODAY TO GIVE WAY TO A DRIER WEEKEND... SHORT TERM /TODAY THROUGH SATURDAY/... LATEST MSAS ANALYSIS SHOWS A SUBTLE INVERTED TROUGH EXTENDING FROM THE GULF COAST THROUGH MUCH OF WESTERN ALABAMA. THE DEVELOPMENT OF THIS FEATURE HAS ALLOWED FOR A RICH TROPICAL FETCH INTO THE LOCAL AREA WITH UNSEASONABLY HIGH DEWPOINTS IN THE LOWER 70S FOR MUCH OF THE SOUTHERN TIER. AT THE MID AND UPPER LEVELS...A SUBSTANTIAL SHORTWAVE KINK IN THE FLOW HAS DEVELOPED OVER SW GEORGIA AND THE PANHANDLE OF FLORIDA AND IS MOVING NORTHEAST. THIS ALONG WITH ONGOING ISENTROPIC PROCESSES HAS ALLOWED FOR WIDESPREAD PRECIP DEVELOPMENT...ALTHOUGH ONLY SCT CELLS ARE PRODUCING MODERATE TO HEAVY RAINFALL. WHERE IT IS RAINING HEAVILY...THERE IS DEFINITELY A TRAINING ASPECT TO THE ACTIVITY AND WILL NEED TO WATCH FOR FLOODING ISSUES THROUGH THE EARLY MORNING HOURS EVEN THOUGH THE RAIN WILL BE WELCOMED FOR MOST SITES, FOR TODAY...AS SHORTWAVE MOVES NE...EXPECT PRECIP SHIELD TO CONTINUE BUILDING BACK WESTWARD OVER THE FORECAST AREA WITH MORE LIGHT TO MODERATE RAIN WITH EMBEDDED THUNDERSTORMS DEVELOPING. THERE IS INDICATED IN THE MODELS AN AREA OF ENHANCED LIFT TO DEVELOP LATE TODAY OVER NORTH GA. WOULD EXPECT THIS AREA WILL NEED TO BE MONITORED FOR FLOODING POTENTIAL AS SETUP WILL REMAIN CONDUCIVE FOR SOME TRAINING ECHOS. THIS AREA SHOULD BE SHORT LIVED HOWEVER AS MODELS INDICATE OMEGA MAXIMA LIFTING OUT OF THE AREA BY 06Z FRIDAY. A BRIEF RESPITE THU NIGHT BEFORE COLD POOL APPROACHES THE AREA FRIDAY AFTERNOON. MODELS DIFFER ON HOW MUCH MOISTURE AXIS SHIFTS EAST OF THE AREA BUT AT THIS POINT FAVOR THE GFS WITH A MORE PROGRESSIVE SOLUTION OF CLEARING THINGS OUT FROM NW TO SE. THERE ARE STILL INDICATIONS OF SECONDARY DEVELOPMENT ALONG ACTUAL FRONT FRIDAY AFTERNOON AND CONSEQUENTLY WILL KEEP CHANCE POPS IN THROUGH THE AFTERNOON HOURS. LARGE SCALE EAST COAST TROUGH WILL KEEP ACTIVITY SE OF THE AREA FOR SATURDAY WITH MINIMAL POPS IF ANY EXPECTED. COULD STILL SEE A FEW INSTABILITY BASED SHOWERS OR STORMS DEVELOP DUE TO COLD POOL PROXIMITY TO THE NORTH BUT CHANCES WILL BE LOW. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...SURFACE REFLECTION OF DEEP UPPER LOW EVENTUALLY DEVELOPS OVER THE GREAT LAKES AND DRAGS AND FRONTAL BOUNDARY INTO THE LOCAL AREA PER GFS. ECMWF HAS NO SUCH FEATURE. REGARDLESS...RAIN CHANCES ASSOCIATED WITH FEATURE WOULD BE QUITE LOW AND HAVE JUST INDICATED SLIGHT CHANCE POPS FOR NOW. 23 .AVIATION... 18Z UPDATE... MVFR AND VFR CONDITIONS SHOULD BE THE NORM FOR THE PERIOD TONIGHT. DEPENDING ON THE AMOUNT OF PRECIP WE GET...MAY NEED TO MOVE MOST OF THE TAF SITES TO IFR OR LIFR CEILINGS TOMORROW MORNING. AS OF NOW...WILL LEAVE ALL SITES EXCEPT FOR AHN IN LOW MVFR TOMORROW MORNING. ALSO OF CONCERN IS THE CHANCE FOR TS. IT LOOKS LIKE ALL TAF SITES MAY SEE SHRA...AND SOME MAY SEE TSRA THIS AFTERNOON THROUGH MID MORNING. WILL NEED TO MONITOR FOR POSSIBLE TEMPOS. //ATL CONFIDENCE...18Z UPDATE... LOW CONFIDENCE ON THE CEILINGS AND VISBYS FOR TOMORROW MORNING. MEDIUM CONFIDENCE OF TS AND RA AFFECTING TAF SITES AND HIGH CONFIDENCE ON ALL OTHER ELEMENTS. 26 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 81 66 82 62 / 90 70 40 30 ATLANTA 81 68 79 60 / 90 60 30 30 BLAIRSVILLE 76 62 73 52 / 60 70 30 20 CARTERSVILLE 81 64 77 55 / 60 60 30 20 COLUMBUS 82 69 84 64 / 80 50 40 30 GAINESVILLE 79 66 77 59 / 90 70 30 30 MACON 84 66 85 63 / 90 50 50 40 ROME 82 65 77 55 / 40 50 30 10 PEACHTREE CITY 80 63 80 56 / 90 60 40 30 VIDALIA 86 68 86 66 / 80 50 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 26
Hazardous weather outlook, Sep 22, 4:54 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 AM EDT THU SEP 22 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 454 AM EDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TODAY AND TONIGHT. .SYNOPSIS... A STALLED UPPER TROUGH AND SURFACE BOUNDARY EXTENDED ACROSS SOUTHEAST GEORGIA INTO THE CAROLINAS. A DEEPENING UPPER TROUGH WAS DIGGING INTO THE CENTRAL U.S...WITH AN ASSOCIATED STRONG COLD FRONT. THE UPPER TROUGH ACROSS SOUTHEAST GEORGIA WILL MOVE LITTLE THROUGH FRIDAY...AWAITING THE ARRIVAL OF THE SYSTEM FROM THE NORTHWEST LATER ON FRIDAY TO FINALLY MOVE IT EASTWARD OUT OF THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARD TODAY WILL BE LOCALLY HEAVY RAINFALL THAT MAY RESULT IN AREAS OF LOCALIZED FLOODING OR FLASH FLOODING. IN ADDITION... OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL BE A HAZARD WITH ANY THUNDERSTORMS. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT...BUT ARE EXPECTED TO BE MOST NUMEROUS ACROSS THE SOUTHEAST HALF OF THE STATE. .DISCUSSION... A STALLED UPPER TROUGH AND ASSOCIATED WEAK SURFACE TROUGH REMAINED ACROSS CENTRAL AND EAST CENTRAL GEORGIA...DELINEATING VERY MOIST TROPICAL AIR WITH DEWPOINTS IN THE 70S FROM SLIGHTLY DRIER AIR TO THE NORTHWEST...WHERE DEWPOINTS WERE IN THE MID TO UPPER 60S. BROAD SOUTHWEST FLOW ALOFT WAS PROVIDING AN AMPLE LIFTING MECHANISM FOR THE WARM...MOIST AIR RESULTING IN WIDESPREAD SHOWERS AND THUNDERSTORMS EARLY THIS MORNING. THIS PATTERN IS EXPECTED TO CONTINUE THROUGH TONIGHT. MEANWHILE...A MUCH STRONGER UPPER-LEVEL LOW PRESSURE AREA AND ASSOCIATED COLD FRONT WILL APPROACH THE STATE FROM THE NORTHWEST TONIGHT...THEN SWEEP SLOWLY THROUGH THE REGION FRIDAY AND FRIDAY NIGHT. THIS SYSTEM WILL PROVIDE ADDITIONAL DYNAMICS FOR MORE SHOWERS AND THUNDERSTORMS AS IT ENCOUNTERS THE VERY MOIST AIR MASS ACROSS THE STATE. HOWEVER...WEAK SHEAR AND MARGINAL INSTABILITY SHOULD PRECLUDE SEVERE THUNDERSTORMS. A GREATER CONCERN WILL BE LOCALLY HEAVY RAIN. WITH PRECIPITABLE WATER VALUES NEAR 2.0 INCHES...THUNDERSTORMS WILL BE EFFICIENT RAIN PRODUCERS. WITH PERSISTENT SOUTHWEST FLOW ALOFT...SOME TRAINING OF THUNDERSTORM AND SHOWER CELLS CAN BE EXPECTED...RESULTING IN EXCESSIVE RAINFALL IN SOME AREAS...HENCE FLOODING OR POSSIBLY EVEN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CONTINUED CHANCE FOR THUNDERSTORMS FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH TUESDAY...MAINLY ACROSS NORTH GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAINFALL THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 19
In the hours before
Special weather statement, Sep 22, 2:54 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT THU SEP 22 2011
GAZ019-221930-
254 PM EDT THU SEP 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN FLOYD COUNTY UNTIL 330 PM EDT...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LINDALE...MOVING NORTHEAST
AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FLOYD COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LINDALE AND SENEY. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3413 8532 3425 8516 3408 8512 3408 8516
3410 8516 3410 8525 3408 8526 3408 8530
TIME...MOT...LOC 1855Z 259DEG 12KT 3411 8527Special weather statement, Sep 22, 3:01 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT THU SEP 22 2011
GAZ053-054-221930-
301 PM EDT THU SEP 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN COWETA AND FAYETTE COUNTIES UNTIL 330 PM EDT...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SHARPSBURG...MOVING NORTHEAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS COWETA AND FAYETTE COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE THOMAS CROSSROADS...TURIN...
SHARPSBURG...PEACHTREE CITY...TYRONE...SANDY CREEK...KENWOOD AND
FAYETTEVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3352 8459 3355 8448 3355 8444 3351 8442
3350 8442 3349 8441 3347 8438 3345 8438
3343 8440 3342 8440 3331 8464 3340 8474
TIME...MOT...LOC 1901Z 229DEG 15KT 3339 8460Special weather statement, Sep 22, 3:09 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT THU SEP 22 2011
GAZ013-014-221945-
309 PM EDT THU SEP 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PICKENS AND DAWSON COUNTIES UNTIL 345 PM EDT...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TATE...MOVING NORTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PICKENS AND DAWSON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE TATE...LAKE TAMARACK...MARBLEHILL...
JUNO...FAUSETT LAKE...LEN FOOTE HIKE INN AND AMICALOLA FALLS STATE
PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3454 8419 3449 8414 3439 8440 3443 8445
3458 8433 3458 8430 3457 8426 3460 8425
3460 8422 3462 8420 3461 8419
TIME...MOT...LOC 1909Z 229DEG 17KT 3444 8437Special weather statement, Sep 22, 3:11 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT THU SEP 22 2011
GAZ086-098-112-113-222000-
311 PM EDT THU SEP 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL 400 PM
EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORMANTOWN TO HIGGSTON...MOVING NORTHEAST
AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES THROUGH
400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HIGGSTON...FIVE POINTS...VIDALIA...NORMANTOWN...SANTA CLAUS...
PONDEROSA...LYONS...LEXSY AND OAK PARK. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3237 8223 3236 8224 3234 8223 3218 8225
3210 8249 3221 8249 3245 8247 3248 8222
3240 8222
TIME...MOT...LOC 1911Z 222DEG 8KT 3234 8241 3225 8242
3217 8245Special weather statement, Sep 22, 3:21 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT THU SEP 22 2011
GAZ004-222000-
321 PM EDT THU SEP 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WHITFIELD COUNTY UNTIL 400 PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TUNNEL HILL...MOVING NORTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WHITFIELD COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE TUNNEL HILL...VARNELL...BEAVERDALE AND COHUTTA.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3497 8481 3493 8484 3487 8482 3481 8504
3483 8506 3485 8506 3487 8505 3488 8501
3491 8502 3491 8501 3499 8497 3499 8484
TIME...MOT...LOC 1921Z 228DEG 9KT 3485 8500Special weather statement, Sep 22, 3:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT THU SEP 22 2011
GAZ053-054-222045-
339 PM EDT THU SEP 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COWETA AND FAYETTE
COUNTIES UNTIL 445 PM EDT...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER THE AREA...MOVING NORTHEAST AT 5 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES CAN BE EXPECTED ACROSS
COWETA AND FAYETTE COUNTIES...INCLUDING AREAS AROUND THOMAS
CROSSROADS...SENOIA...TURIN...SHARPSBURG...MORELAND...STARRS
MILL...PEACHTREE CITY...CANNONGATE...TYRONE...KENWOOD...FAYETTEVILLE
AND SANDY CREEK. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3324 8493 3351 8462 3350 8461 3352 8459
3355 8448 3355 8444 3351 8442 3350 8442
3348 8439 3342 8440 3323 8460
TIME...MOT...LOC 1938Z 228DEG 3KT 3337 8458The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 2:28 AM EDT | Special Weather Statement | FFC | Banks | 62 min |
| Sep 22, 2:58 AM EDT | Special Weather Statement | FFC | Coweta | 47 min |
| Sep 22, 6:42 AM EDT | Special Weather Statement | FFC | Cherokee | 63 min |
| Sep 22, 7:15 AM EDT | Special Weather Statement | FFC | Gilmer | 45 min |
| Sep 22, 1:33 PM EDT | Special Weather Statement | FFC | Laurens | 42 min |
| Sep 22, 2:01 PM EDT | Special Weather Statement | FFC | Haralson | 44 min |
| Sep 22, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 35 min |
| Sep 22, 2:32 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 43 min |
| Sep 22, 2:49 PM EDT | Special Weather Statement | FFC | Cherokee | 26 min |
| Sep 22, 2:54 PM EDT | Special Weather Statement | FFC | Floyd | 36 min |
| Sep 22, 3:01 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Sep 22, 3:09 PM EDT | Special Weather Statement | FFC | Dawson | 36 min |
| Sep 22, 3:11 PM EDT | Special Weather Statement | FFC | Toombs | 49 min |
| Sep 22, 3:21 PM EDT | Special Weather Statement | FFC | Whitfield | 39 min |
| Sep 22, 4:30 PM EDT | Flash Flood Warning | FFC | Coweta, Fayette | 3 hr |
| Sep 22, 5:23 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 37 min |
| Sep 22, 5:38 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 37 min |
| Sep 22, 6:07 PM EDT | Special Weather Statement | FFC | Troup | 38 min |
| Sep 22, 6:18 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 42 min |
| Sep 22, 6:39 PM EDT | Flash Flood Warning | FFC | Cherokee, Dawson, Forsyth | 4 hr |
| Sep 22, 6:46 PM EDT | Special Weather Statement | FFC | Troup | 44 min |
| Sep 22, 7:06 PM EDT | Special Weather Statement | FFC | Henry | 24 min |
| Sep 22, 7:17 PM EDT | Special Weather Statement | FFC | Lumpkin | 43 min |
| Sep 22, 7:35 PM EDT | Special Weather Statement | FFC | Hall | 25 min |
| Sep 22, 7:42 PM EDT | Special Weather Statement | FFC | Troup | 63 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.